A tendon rupture occurs when a tendon, the fibrous tissue that attaches muscle to bone in the human body, snaps or tears. Although fairly uncommon, a tendon rupture may result in excruciating pain and permanent disability if left untreated. Tendons subjected to heavy stress, such as the Achilles tendon, shoulder rotator cuff, and tendons supporting the knee and attached to the quadriceps, are most at risk for tendon ruptures.

Symptoms of a tendon rupture may include:

  • a snap or pop you hear or feel
  • severe pain
  • rapid or immediate bruising
  • marked weakness
  • inability to move the area involved
  • inability to bear weight
  • deformity of the affected area

Tendon ruptures are a possible side effect of antibiotics called quinolones, including Cipro and Levaquin.

If you or a loved one suffered a tendon rupture after taking a quinolone antibiotic, such as Levaquin or Cipro, contact one of our qualified tendon rupture attorneys for a confidential and free case evaluation.

Published November 17, 2011 by